Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Can I Ease The Dizziness From Atripla

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Atripla

Brand name: Atripla Generic name: efavirenz/emtricitabine/tenofovir, or EFV/FTC/TDF Class: NNRTI and NRTI -- single-tablet regimen (STR) Manufacturer: Bristol-Myers Squibb, www.bms.com , (800) 321-1335, and Gilead Sciences, www.gilead.com , (800) GILEAD-5 (445-3235), www.atripla.com AWP: $2,080.97/month Standard Dose: One tablet (600 mg efavirenz/200 mg emtricitabine/300 mg tenofovir), once a day, preferably at bedtime, on an...
Ask the Experts

Atripla causing dizziness almost a year after start of regimen

I've been taking atripla for several months now. Occasionally it will cause dizziness, similar to the way it felt when I first started taking the medication. Along with the dizziness I get insomnia (which may just be cause by the dizziness...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Perhaps 5-10% of patients have persistent annoying central nervous system side effects from the efavirenz in Atripla. From the details you provide no clear recommendation can be made that I would have any confidence in regarding decreasing the... Read more »

atripla dizzy forever?

i only get dizzy after taking atripla, it's being two days now since i started taking atripla. Will this dizziness ever go away? and if it does, will I be able to switch it from taking it at bedtime to taking it in the morning instead? and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Central nervous side effects from the efavirenz component of Atripla are common particularly during the first weeks after starting. For most patients those side effects (such as AM dizziness) diminish to tolerable levels by weeks 2-4. A minority of... Read more »

Atripla, Dizziness and Hallucinations

I've been taking Atripla for a couple of years now and still have intense dizziness and even hallucinations (shadow people) if I'm not asleep within 30 minutes of taking the pill. How common is this and should I be concerned? It can get...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Other conditions can cause dizziness and hallucinations so need to make your doctor aware of those symptoms. Persistent annoying brain/central nervous side effects from the efavirenz in Atripla occurs in perhaps 5-10% of patients. Unlikely to... Read more »

Atripla Dizziness - Time to give up and change?

Hi there, I started treatment with ATRIPLA 30 days ago and am still suffering from severe dizziness during the day. I find it hard to concentrate at work and am generally tired and distracted. Should I hang in there and hope that the dizziness will...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Perhaps 10% of patients still experience annoying central nervous system side effects from Atripla (usually due to the efavirenz) after 4 weeks on the drug. Although the symptom may still diminish I would be concerned in your case that it... Read more »
Connect With Others

Dizzy w/Atripla

Posted by verrucktpj, 1 Reply
Is it possible for dizziness to set in after 7 weeks on Atripla? Just curious. Read more »

Feeling dizzy with Atripla?

Posted by funiam, 1 Reply
Hey guys,
This message is for impoz and Choosing2Liv, and anybody else who may feel affected by this. The first day I started with Atripla I felt extremely dizzy. I can tell you, I was at work and I thought I was going to have to disclose my status... Read more »

Anyone else on Atripla?

Posted by verrucktpj, 2 Replies
How long on the dizzies last when starting Atripla? I've been on it for about 7 weeks? Read more »

Atripla users - please help a newbie

Posted by Picard239, 4 Replies
Hello all, I've been poz for about 9 months now. My numbers are listed below. It is comforting to see that the stages I have been going through and will probably continue to do so have been experienced by most of the members of this forum. I do... Read more »